Zejula

Just wondering if anyone is on Zejula. It's a PARB inhibitor and although I have no genetic mutations, I will be starting it after they check my blood work and do a CT.

Comments

  • Hi Cecile. I just started Zejula a week ago. I am also BRCA negative. So far, the only side effect I’m noticing is insomnia. 
  • Hi @Eleanor2
    I can tell by the time of your post that insomnia has hit you.
     Initially I felt fine but have developed a few side effects.
     I have had a bit of insomnia for many years, but now I am lucky to get 3 straight hours of sleep. Usually I feel so tired after supper that it's all I can do not to fall asleep.. I usually doze off for 30 or 40 minutes while watching TV, then I'm up and cannot sleep until 2 or 3 am.
     Now after 3 weeks I do notice my energy level is lower and at times I do feel very fatigued. Probably because I can't get a full night's sleep. I also have noticed mild nausea periodically but it is not too bad. The documented side effects mention both Diarrhea and Constipation. This last week I find I am verging on constipation. My dose is 200 mg. which I was prescribed as I'm told it goes by weight. I have noticed that some of the ladies start at 300 mg. I'm not sure if it is always prescribed by weight or merely a trial period at the maximum dose and adjusted accordingly.
  • @Cecile21 and others.  Of the two PARP inhibitors in common use right now, Olaparib/Lyparsa is the one that is targeted for BRCA positive patients.  Niraparib/Zejula does not require a genetic mutation to impact its efficacy. 

    For those who are experiencing side effects coming and going, be patient.  These PARPs are toxic and your body needs to adjust to them over time. That could mean side effects diminishing as tolerance increases but it could mean increasing as the drug builds up.  Either way, very important to ensure your medical team are kept informed and decisions to increase/decrease/take a break/ stop or other interventions are jointly decided.   

    That said, so many of you on this Discussion thread are relatively new to Zejula. It would be wonderful if you would continue to document your experience for others who are interested in understanding the side effects and the effect on your OVC.  
  • Thanks, @Fearless. Since I posted, I have had severe insomnia for 4 nights straight. Normally a good sleeper (except when I was on Dexamethasone), since I began Zejula 5 days ago. I don’t even fall asleep for several hours and then only sleep fitfully for 2-3 hours. Has anyone else had insomnia caused by Zejula and, if so, does it persist after the first few weeks? I will speak with my GP tomorrow and oncologist next week, but curious to hear others’ experiences. I’m on 200 mg. and having no other noticeable side effects.
  • @Eleanor2 do let us know what your medical support has to say about the Zejula and your sleep issues.  Sometimes it's so hard to determine the cause of an issue.  So many of our fellow Sisters complain about insomnia; many of whom have never had a PARP...so is it an after effect of chemo, or a side effect of a PARP...or maybe its the chemo but the PARP exacerbates the problem so it's more pronounced.  I know I haven't had a decent night's sleep in the past four years....did it get worse once I was on Olaparib? Can't remember back that far LOL.  Just know I'm glad it's the fall season and lots of new shows to binge on Netflix...and every once and awhile totally crash and have a great night.  Hmmm, maybe it's just getting 'old".  
  • After 3 weeks on Zejula, my platelet count dropped from 200 to 130 and now 87. My oncologist has put it on hold until this Friday. Will have a CBC and LFTs this Friday to assess. He said I may have to lower the dose to 100 mg.
Sign In or Register to comment.